Ohio, 2022Hail and Damaging Winds in Ohio, June 13 to 14, 2022
June 13 to 14, 2022 · NWS ILN · 24 events in 12 counties and zones
A pair of convective complexes moved southeast across central Ohio during the overnight hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $955,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pair of convective complexes moved southeast across central Ohio during the overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 13, 8:37 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 13, 8:37 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
937 PM EDT Mon Jun 13 2022
.SYNOPSIS...
Strong to severe thunderstorms are still possible tonight as
another embedded mid level disturbance interacts with an
unstable airmass. Hot and humid conditions build in for the
middle of the week with near record temperatures possible. Rain
chances increase toward the end of the work week with a cold
front.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Main concern overnight will be how the current storm activity
across northern Indiana, southern Michigan, and northwest Ohio
evolves. These storms are moving in an undisturbed environment,
so with a low level jet feeding moist, unstable air into, it
should continue to grow upscale as it heads southeast into west
central Ohio and central Ohio. The uncertainty still lies as to
how far west it may expand and how much more of the CWFA it will
affect. Confidence is still low in these other locations, but
given the uncertainty, will at least keep a chance of
thunderstorms. Will continue to monitor radar trends and issue
updates as necessary. The primary severe weather threat will be
damaging winds. However, can not rule out some large hail and an
isolated tornado. Although the storms should be progressive,
given the high pwats of 2 inches plus, locally efficient heavy
rainfall will occur which may result in some flooding issues.
Will have to keep an eye near central Ohio as some CAMs were
trying to form training thunderstorms on the back side of the
exiting MCS which would pose a higher flash flood threat.
Overnight lows will be warm and it will be muggy. Temperatures
will range from the lower to mid 70s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
An anomalously strong upper level ridge will eventually be
centered over the Ohio Valley on Tuesday. During the warm, the
warm front may be near our northeast border where some lower
level clouds may linger due to the recent convection. Otherwise,
skies will generally clear from west to east, resulting in
mostly sunny skies by afternoon. Very high dewpoints will advect
into the region, between 75 and 80. These dewpoints will
combine with forecast temperatures into the lower to mid 90s to
result in heat index values in the 105 to 110 range. Have
upgraded the Excessive Heat Watch to an Excessive Heat Warning
for the entire forecast area. Some records may be approached,
tied, or broken. Please see the Climate Section below.
For Tuesday night, the mid level ridge will be in place. Under
mostly clear skies, it will be very warm and muggy with lows in
the mid and upper 70s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Ridge still fairly amplified through the day Wednesday,
providing highs in the low to middle 90s, with dewpoints in the
middle 70s. This will lead to heat index values exceeding 100
degrees yet again for the majority of our CWA, which would hit
Heat Advisory criteria. Take extra precautions throughout the
day. Wednesday night, the ridge starts to breakdown, becoming
more positively tilted. There will be a low end chance for pcpn
Wednesday night, but as of now, majority of the fa should remain
dry. Only have a 20% PoP overnight.
Further breakdown of the ridge on Thursday will allow a trough
to sink southward along with a surface cold front. Still some
inconsistencies amongst global models on timing and amount of
pcpn, but have trended PoPs higher during the day on Thursday.
H5 trough sinks further southward on Friday, providing
northwesterly flow aloft. Cooler and drier air is slow to filter
in, so high temperatures on Friday still expected to reach the
middle 80s to near 90. The remainder of the weekend favors dry
conditions and seasonably cool temperatures.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
First convective complex will exit the eastern forecast area
over the next couple of hours or around 02Z. Our attention will
then turn toward another organizing complex across northern
Indiana and southern lower Michigan. This feature is expected to
congeal and speed up as it heads southeast overnight. As of
now, this system may affect the central Ohio TAFs. Confidence is
still low if this will affect points farther west. As of now,
will include VCTS/CB at KCMH/KLCK and will monitor trends
overnight. Aviators need to be aware of all hazards with these
thunderstorms. MVFR ceilings and IFR or lower visibilities will
be possible. If it rains appreciable near central Ohio, some
MVFR ceilings may form behind the exiting convection. Have this
in the KCMH/KLCK terminals. In addition overnight, a model low
level jet will be in place. This will bring a period of non
convective LLWS between 06Z and 13Z.
On Tuesday, a mid level ridge will build north into the Ohio
Valley. Despite a hot and humid airmass, this system will
provide for a capping inversion aloft, which without some kind
of forcing, convection is not expected at this time. MVFR
ceilings at KCMH/KLCK will scatter and lift by around 16Z.
OUTLOOK...Thunderstorms possible Thursday into Thursday night.
&&
.CLIMATE...
Record Highs for June 14
CVG: 95 CMH: 94 DAY: 94
Record Highs for June 15
CVG: 96 CMH: 96 DAY: 96
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Warning from noon to 9 PM EDT Tuesday for
OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-
088.
KY...Excessive Heat Warning from noon to 9 PM EDT Tuesday for
KYZ089>100.
IN...Excessive Heat Warning from noon to 9 PM EDT Tuesday for
INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Clark
AVIATION...Hickman
CLIMATE...Hazardous weather outlook, Jun 13, 8:22 PM EST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
922 PM EDT Mon Jun 13 2022
INZ050-058-059-KYZ099-100-OHZ026-034-035-042>046-051>056-060>065-
070>074-079>082-088-150130-
Wayne-Fayette IN-Union IN-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Brown-Highland-Adams-
Pike-Scioto-
922 PM EDT Mon Jun 13 2022
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...
This Hazardous Weather Outlook is for East Central Indiana,
Northeast Kentucky, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Tonight.
For the overnight period, The potential exists for more strong to
severe storms to occur once again. Uncertainty still exists as to how
widespread the storms will be. Strong straight line winds are the
main threat, though large hail and an isolated tornado can not be
ruled out. Locally heavy rainfall is possible and may lead to
localized flash flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed overnight.
INZ066-073>075-080-KYZ089>098-OHZ077-078-150130-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Hamilton-
Clermont-
922 PM EDT Mon Jun 13 2022
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.
.DAY ONE...Tonight.
There is a chance of thunderstorms overnight. Large hail and strong
to damaging winds may be possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed overnight.
In the hours before
Local storm report, Jun 13, 8:06 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
906 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 3 NNE BEAVERCREEK 39.77N 84.03W
06/13/2022 GREENE OH AMATEUR RADIO
1 FT DIAMETER TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Jun 13, 8:07 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
907 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 2 W MIDDLETOWN 39.51N 84.41W
06/13/2022 BUTLER OH AMATEUR RADIO
TREE FELL INTO HOUSE ON POPLAR STREET.
&&
JEGLocal storm report, Jun 13, 8:10 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
910 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM TSTM WND DMG 5 WSW BEAVERCREEK 39.69N 84.15W
06/13/2022 MONTGOMERY OH AMATEUR RADIO
TREE FELL ON CAR AT VILLANOVA AND KENOSHA. TIME ESTIMATED
FROM RADAR.
&&
JEGLocal storm report, Jun 13, 8:12 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
912 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 5 WSW BEAVERCREEK 39.69N 84.15W
06/13/2022 MONTGOMERY OH AMATEUR RADIO
12 INCH HEALTHY LIMB DOWN. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Jun 13, 8:19 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
919 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 5 WSW BEAVERCREEK 39.69N 84.15W
06/13/2022 MONTGOMERY OH AMATEUR RADIO
TREE FELL ON CAR AT VILLANOVA AND KENOSHA. TIME ESTIMATED
FROM RADAR.
&&
JEGLocal storm report, Jun 13, 8:20 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
920 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG N IDAHO 39.09N 83.14W
06/13/2022 PIKE OH TRAINED SPOTTER
ROOF RIPPED OFF A TRAILER. TIME ESTIMATED FROM RADAR.
&&
JEGThunderstorm Wind, Hardin
- When
- June 13, 9:45 PM EST to 10:00 PM EST
- Where
- Hardin County, 0.87 mi SW of Kenton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 40.640, -83.610
Numerous trees were downed throughout Hardin County, especially in the Ada, Kenton and McGuffy areas.
Thunderstorm Wind, Mercer
- When
- June 13, 10:10 PM EST to 10:12 PM EST
- Where
- Mercer County, 3.73 mi W of Rockford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.670, -84.700
A pole was downed on Purdy Road.
Thunderstorm Wind, Mercer
- When
- June 13, 10:16 PM EST to 10:18 PM EST
- Where
- Mercer County, Mendon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.670, -84.520
Roof damage occurred to a house on South Wayne Street.
Thunderstorm Wind, Mercer
- When
- June 13, 10:20 PM EST to 10:22 PM EST
- Where
- Mercer County, 2.2 mi NNW of Neptune
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.630, -84.492
A power pole was downed on Neptune Mendon Road.
Thunderstorm Wind, Delaware
- When
- June 13, 10:20 PM EST to 10:40 PM EST
- Where
- Delaware County, Delaware
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 40.300, -83.070
Numerous trees and power lines were downed throughout Delaware County.
Thunderstorm Wind, Delaware
- When
- June 13, 10:31 PM EST to 10:33 PM EST
- Where
- Delaware County, 1.38 mi N of Olive Green
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.340, -82.830
A roof was ripped off of a barn and multiple trees were also downed on the property.
Thunderstorm Wind, Auglaize
- When
- June 13, 10:32 PM EST to 10:34 PM EST
- Where
- Auglaize County, 1.26 mi WSW of Wapakoneta Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 40.490, -84.320
Numerous large tree limbs were downed.
Hail, Auglaize
- When
- June 13, 10:34 PM EST to 10:36 PM EST
- Where
- Auglaize County, 1.26 mi WSW of Wapakoneta Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.490, -84.320
Thunderstorm Wind, Auglaize
- When
- June 13, 10:36 PM EST to 10:38 PM EST
- Where
- Auglaize County, 1.38 mi W of Wapakoneta Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 40.496, -84.326
Several trees were downed along State Route 219 in the New Knoxville area.
Thunderstorm Wind, Licking
- When
- June 13, 10:40 PM EST to 11:00 PM EST
- Where
- Licking County, Fleatown
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $40,000
- Reported by
- State Official
- Coordinates
- 40.000, -82.670
Numerous trees were downed throughout Licking County, including a tree that fell on a house in Pataskala.
Thunderstorm Wind, Auglaize
- When
- June 13, 10:42 PM EST to 10:45 PM EST
- Where
- Auglaize County, 3.27 mi WSW of Fryburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 40.497, -84.204
Several trees were downed along State Route 219 north of Botkins.
Thunderstorm Wind, Auglaize
- When
- June 13, 10:42 PM EST to 10:43 PM EST
- Where
- Auglaize County, 0.69 mi S of Wapakoneta Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.490, -84.300
Thunderstorm Wind, Shelby
- When
- June 13, 10:45 PM EST to 10:47 PM EST
- Where
- Shelby County, Swanders
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.350, -84.170
Thunderstorm Wind, Logan
- When
- June 13, 10:50 PM EST to 10:52 PM EST
- Where
- Logan County, 0.67 mi SSW of Lakeview Van Horn Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 40.491, -83.925
Several large branches were downed.
Thunderstorm Wind, Logan
- When
- June 13, 10:50 PM EST to 11:10 PM EST
- Where
- Logan County, 0.87 mi SE of Bellefontaine
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $250,000
- Reported by
- State Official
- Coordinates
- 40.360, -83.760
Numerous trees and power lines were damaged across Logan County.
Thunderstorm Wind, Logan
- When
- June 13, 10:58 PM EST to 11:00 PM EST
- Where
- Logan County, 1.26 mi ESE of Bellefontaine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.360, -83.750
A large limb fell onto a car.
Thunderstorm Wind, Logan
- When
- June 13, 11:00 PM EST to 11:02 PM EST
- Where
- Logan County, 2.16 mi SSE of Bellefontaine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 40.340, -83.759
A large tree fell onto a house on Wright Street, damaging the house.
Thunderstorm Wind, Champaign
- When
- June 13, 11:00 PM EST to 11:15 PM EST
- Where
- Champaign County, 0.69 mi S of Urbana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- State Official
- Coordinates
- 40.110, -83.750
Numerous trees and power lines were downed across mainly the northern half of Champaign County.
Thunderstorm Wind, Union
- When
- June 13, 11:15 PM EST to 11:30 PM EST
- Where
- Union County, 0.69 mi N of Marysville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $250,000
- Reported by
- State Official
- Coordinates
- 40.240, -83.370
Numerous trees and power lines were downed throughout Union County, including in the Marysville area.
Thunderstorm Wind, Madison
- When
- June 13, 11:23 PM EST to 11:25 PM EST
- Where
- Madison County, 1.65 mi NNE of Gillivan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.003, -83.320
A tree fell onto U.S. 42.
Thunderstorm Wind, Franklin
- When
- June 13, 11:30 PM EST to 11:32 PM EST
- Where
- Franklin County, 2.53 mi ENE of Dublin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.120, -83.080
A large tree branch fell onto a house.
Thunderstorm Wind, Pickaway
- When
- June 13, 11:48 PM EST to 11:50 PM EST
- Where
- Pickaway County, 0.53 mi E of Commercial Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 39.770, -83.060
A few large limbs and power lines were downed.
Thunderstorm Wind, Licking
- When
- June 14, 2:50 AM EST to 3:05 AM EST
- Where
- Licking County, 1.48 mi SSW of Homer
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 40.230, -82.530
Numerous trees and power lines were downed across northern portions of Licking County.
Thunderstorm Wind, Licking
- When
- June 14, 3:10 AM EST to 3:20 AM EST
- Where
- Licking County, 1.38 mi S of Linnville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.950, -82.350
Several trees and power lines were downed in southeast Licking County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Wisconsin, June 13, 20223 deaths · $121,000 · 2.25 in hail · 42 events
- Hail and Damaging Winds in Indiana, June 13, 20221 death · $175,000 · 1.75 in hail · 28 events
- Excessive Heat and Heat in Illinois, June 13 to 15, 20221 death · 22 events
- Tornado and Hail in Ohio, June 13, 2022$647,000 · EF1 · 56 events
- Rip Current in South Carolina, June 13, 20221 death · 1 event
- Rip Current in New Jersey, June 13, 20221 death · 1 event
- Tornadoes and Damaging Winds in Ohio, June 13 to 14, 2022$295,000 · EF1 · 57 events
- Damaging Winds in Ohio, June 13 to 16, 2022$905,000 · 104 kt wind · 40 events
- Damaging Winds in Michigan, June 13, 2022$5.0 million · 65 kt wind · 2 events
- Heat in Tennessee, June 13 to 16, 202215 injured · 1 event
- Flash Flooding and Flooding in West Virginia, June 13 to 15, 2022$51,000 · 50 kt wind · 64 events
- Flash Flood and Hail in North Dakota, June 13 to 14, 2022$410,000 · 2 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024468, 1024469, 1024470, 1024471, 1024472, 1024473, 1024475, 1024474, 1024476, 1024481, 1024477, 1024478, 1024479, 1024480, 1024483, 1024482, 1024484, 1024485, 1024486, 1024487, 1024488, 1024489, 1024492, 1024493.